How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Oncology
Satisfied Customers: 28198
Experience:  MD
23744323
Type Your Oncology Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

My 59 yr old husband is currently being treated

Customer Question

My 59 yr old husband is currently being treated for squamous cell carcinoma of the groins with chemo and radiation. He was hospitalized a week ago for large PE. Platelets were low but are coming up they were 87 today. His WBC's were fine until this morning, they dropped almost half to 3.1. His is on mask and glove isolation; shouldn't he be in full isolation? What could cause this sudden drop? His last chemo was 2 weeks ago. He did receive a Neulasta injection 1 1/2 weeks ago.
JA: The Doctor will need to help you with this. Is there anything else important you think the Doctor should know?
Customer: No
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 6 months ago.
Category: Oncology
Expert:  Dr Basu replied 6 months ago.
Hi there,This is Dr Basu, experienced Internal Medicine Specialist.I am here to address your concerns and provide great service.As long as his absolute neutrophil count is above 800, full isolation is not required.The risk of infection is relatively low.However he is receiving neulasta injection as well.So true neutrophil count may be lower.And full isolation may be considered for a week or so till the mature neutrophil population increases above 800. Best wishes,It was my pleasure to help you today.If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).Please bookmark my profile for fast, reliable authentic answers!This is the link to my profile:http://www.justanswer.com/medical/expert-mysticdoc/

Related Oncology Questions